Institutional members access full text with Ovid®

Share this article on:

Bilateral Angle Closure Following the Infusion of a Monoclonal Antibody to Treat Relapsing Multiple Myeloma

Lee, Andrew, MD*; Greaves, Giovanni, MD*; Lee, Ruby, PharmD; Zdravkova, Maria, BS, PharmD; Ahmad, Samrah, PharmD; McGovern, Kerri, MD§; Ghiuzeli, Christina, MD§; Hymowitz, Maggie, MD*

doi: 10.1097/IJG.0000000000000995
Case Report/Small Case Series: PDF Only

Purpose: We describe a case of bilateral angle closure glaucoma following the infusion of daratumumab, a monoclonal antibody used to treat relapsing multiple myeloma.

Methods: Interventional case report.

Results: A 59 year old woman presented with bilateral angle closure glaucoma one day following her first infusion of daratumumab. B-scan echography demonstrated ciliochoroidal effusions in both eyes. Cycloplegia was implemented given the suspicion for drug-induced angle closure, which resulted in prompt deepening of the anterior chambers and normalization of intraocular pressures (IOP). The ciliochoroidal effusions resolved 16 days following the cessation of daratumumab.

Conclusion: Daratumumab may be associated with drug-induced secondary angle closure glaucoma.

*Department of Ophthalmology, Donald and Barbara Zucker School of Medicine at Hofstra/Northwell, Great Neck, NY, United States

Department of Pharmacy, North Shore University Hospital, Manhasset, NY, United States

St. John’s University College of Pharmacy and Health Sciences, Jamaica, NY, United States

§Department of Hematology/Oncology, Donald and Barbara Zucker School of Medicine at Hofstra/Northwell, Manhasset, NY, United States

Disclosures: None.

Reprints: Andrew Lee, MD, 302 Community Drive, Apt. 1A, Manhasset, NY 11030 (e-mail: mr.andrewclee@gmail.com).

Received March 22, 2018

Accepted May 21, 2018

Copyright © 2018 Wolters Kluwer Health, Inc. All rights reserved.